Pennsylvania, 2025

Tornado and Damaging Winds in Pennsylvania, July 1, 2025

July 1, 2025 · NWS PHI · 22 events in 4 counties and zones

A lifting warm front and incoming cold front brought active weather for most of the day. Lingering instability overnight brought some morning severe thunderstorms with another round later in the afternoon as the front moved into a very moist and unstable environment.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A lifting warm front and incoming cold front brought active weather for most of the day. Lingering instability overnight brought some morning severe thunderstorms with another round later in the afternoon as the front moved into a very moist and unstable environment. Damaging wind gusts and a tornado were observed in portions of southeastern Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 1, 12:36 PM EST, 59 minutes earlier.

Area forecast discussion, Jul 1, 12:36 PM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
136 PM EDT Tue Jul 1 2025

.SYNOPSIS...
A cold front will approach the area late Tuesday and move through
the region Tuesday night into Wednesday. High pressure builds
closer to the area later Wednesday into Thursday before settling
over our area on Friday and into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
A Severe Thunderstorm Watch has been issued for the entire
forecast area until 9PM EDT.

With the warm front well north of the region and the entire
forecast area in the warm sector, another round of severe
thunderstorms and flash flooding is expected. In the upper
levels, an upper-level trough is forecast to shift eastward and
amplify some as it overspreads the Northeast and Mid-Atlantic.
This will drive a cold front across our region later Tuesday.

In terms of the set-up for the second half of the day, shear
will be more notable than Monday, with around 30 kts of deep
layer shear (0-6km). Also, highs in the upper 80s to low 90s
with dew points in the mid 70s will provide an environment for
growing instability ahead of the cold front, with ML CAPE values
likely to max out in the 2000-2500 j/kg range. Storms should
begin to fire over eastern PA into central NJ in the early
afternoon, roughly around the 2 PM timeframe. The latest severe
weather outlook continues with a Slight (2/5) risk for just
about our entire forecast area with the primary threat being
damaging winds. The other big thing will be the flash flooding
threat. This threat has increased and as a result, we've issued
a Flood Watch for flash flooding covering our urban corridor
counties northward into Berks County that runs from 2 PM Tuesday
to 2 AM Wednesday. PWATs are progged to reach around 2.25 to
2.5 inches with a warm cloud depth of over 12,000 feet. Also,
forecast profiles indicate that storms could have a tendency to
backbuild or train. These factors all indicate that instances of
flash flooding could be more numerous than what we see in many
events with even the potential for some instances of significant
flash flooding possible, especially if storms train over an
urban area. High res model guidance suggests the potential for
heavier storms to produce a quick 1 to 3 inches of rainfall
within just 1 to 2 hours and it's possible some localized storms
totals could reach around 4 inches.

While heat index values will be in the upper 90s Tuesday across
the Philly Metro, the criteria for a Heat Advisory changes on
July 1st to a heat index of 100 to 104 degrees for two
consecutive hours. A few locations near Philly may touch a 100
heat index, but it is not forecast to be widespread enough at
this time to warrant a heat advisory.

Heavy showers and storms will be likely still be ongoing into
Tuesday evening and should have the tendency to eventually congeal
into a line or large complex that will then push southward towards
the coast by the later evening into the early overnight. The threat
for severe weather should diminish by around the 9-10 PM hour
however flash flooding may continue to be an issue right through the
evening into the first part of the overnight. Eventually the cold
front will move southward into the area overnight but the trend in
model guidance is for this to be a bit slower and it may tend to get
hung up for a time over south Jersey into Delmarva. This could keep
showers/storms going here much of the night though they will be
weakening in intensity. Expect lows by Wednesday morning generally
ranging from the mid to upper 60s north to the low 70s south.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Wednesday has trended a bit cloudier and unsettled, at least for the
first half of the day, due to the slower speed of the cold front.
Near and especially south of the urban corridor showers and even a
few storms could still be around into the morning hours however no
severe weather is expected. By the afternoon the skies should be
clearing from north to south with highs in the low to mid 80s. Dry
and quiet weather follows for Wednesday night as high pressure
builds in to our south and west.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A lingering upper level trough looks to become reinforced as it
remains across much of the Northeast through the end of the
work week before moving offshore over the weekend. At the
surface, a high pressure system continues to build in Thursday
before settling over our area on Friday and Saturday and moving
offshore on Sunday.

While high pressure will be increasingly in control, a weak cold
front looks to sink southward during the afternoon and evening on
Thursday. This cold front looks to set off some showers and maybe an
isolated thunderstorm for areas near and NW of I-78. The remainder
of the forecast looks dry until Sunday when the high moves offshore.

Daytime temperatures in the 80s for most through Saturday, with
temperatures look to warm closer to 90 on Sunday. Dew points are
forecast to be in the low to mid 60s before increasing to around 70
on Sunday. Overall, the most pleasant day does look to be Friday
which should make for a nice forecast for the 4th of July.

Next week looks to begin hot and humid for next Monday but there
will be chances for late day showers/storms as the next cold front
approaches.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of Today...VFR early afternoon. Restrictions likely with
thunderstorms in the afternoon (60-80%). Winds from the
southwest around 10 kts gusting to 15 kts. Higher gusts possible
in thunderstorms. Moderate confidence.

Tonight...Restrictions likely (40-60%) with showers and
thunderstorms continuing into the evening. Showers/storms should
wind down overnight but an MVFR stratus deck could set in.
Winds generally W/SW around 5 knots.

Outlook...

Wednesday through Saturday...VFR. No significant weather.

&&

.MARINE...
SCA conditions build into the day today. Seas are expected to
be 4-6 feet by this afternoon. South-southwest winds 15-20 kts
build to 20-25 kts in the afternoon.

For tonight, the Small Craft Advisory conditions continue until
6z. There will also be showers/storms moving over the waters
and these could produce localized wind gusts over 40 knots.

Outlook...

Wednesday into Saturday...Sub-SCA conditions expected.

Rip Currents...

On Tuesday, winds turn more south-southwest around 10 to 20 mph and
the period Will be around 7 seconds with breaking waves around
3 to 4 feet. Thus, we will continue with the MODERATE risk for
the development of dangerous rip currents for the NJ Shore and
LOW risk for Delaware Beaches as flow will be more offshore
there

For Wednesday, winds go more west/southwesterly and lighten to
around 10 MPH or less. Seas decrease as well within the surf
zone to around 2 feet. As a result, a LOW risk for the
development of rip currents will be in place for the Jersey
Shore and Delaware Beaches.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through late tonight for PAZ060-070-071-101>106.
NJ...Flood Watch through late tonight for NJZ009-010-012-013-
     015>019.
DE...Flood Watch through late tonight for DEZ001.
MD...None.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for ANZ450>455.

&&

SYNOPSIS...Fitzsimmons
NEAR TERM...AKL/Fitzsimmons/MJL/Robertson
SHORT TERM...AKL/Fitzsimmons/Guzzo
LONG TERM...AKL/Fitzsimmons/Guzzo
AVIATION...Fitzsimmons/MJL
MARINE...Fitzsimmons
Hazardous weather outlook, Jul 1, 1:03 PM EST, 32 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
203 PM EDT Tue Jul 1 2025

MDZ012-015-019-020-021815-
Kent MD-Queen Annes-Talbot-Caroline-
203 PM EDT Tue Jul 1 2025

...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

 There is a SLIGHT RISK for severe thunderstorms on Tuesday.

 There is a MODERATE RISK for excessive rainfall on Tuesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MJL

In the hours before

Local storm report, Jul 1, 8:46 AM EST, 4 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
946 AM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     Tstm Wnd Dmg     Cranston Heights        39.73N 75.63W
06/30/2025                   New Castle         DE   Broadcast Media

            Pictures of several branches down and a few
            large trees down. Time estimated from radar.

&&

Hoeflich
Local storm report, Jul 1, 1:11 PM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
211 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     Marine Tstm Wind 1 E Barnegat Light      39.76N 74.09W
07/01/2025  M49 MPH          ANZ451             NJ   Buoy

            Barnegat Inlet Light gusted to 43 kt.

&&

Hoeflich

The radar

The Dover AFB radar (KDOX), 114 km away, was scanning. The volume nearest the first event began at 18:34 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Chester

When
July 1, 1:35 PM EST
Where
Chester County, 1.27 mi WSW of Nottingham
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
39.740, -76.040

Trees on wires near the intersection of West Christine Road & Glenroy Road. Time estimated from radar.

Thunderstorm Wind, Chester

When
July 1, 1:40 PM EST
Where
Chester County, 2.12 mi W of Hayesville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
39.820, -76.010

Trees and wires down on Hopewell Road. One tree fell on a vehicle. Time estimated from radar.

Thunderstorm Wind, Chester

When
July 1, 1:55 PM EST
Where
Chester County, Glen Roy
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.770, -76.050

Trees down all along West Christine Road from the county line to Hopewell Road. Time estimated from radar.

Thunderstorm Wind, Philadelphia

When
July 1, 2:05 PM EST
Where
Philadelphia County, 0.53 mi W of Bustleton
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.080, -75.040

Trees down on Bustleton Ave and Winchester Ave blocking much of the roadway. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 1, 3:25 PM EST
Where
Berks County, 0.69 mi N of West Wyomissing
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.340, -76.020

Picture shows trees down on Reedy Road in the Whitfield area of Sinking Springs. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 1, 3:25 PM EST
Where
Berks County, 0.69 mi N of West Wyomissing
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.340, -76.020

Picture shows trees down on Reedy Road in the Whitfield area of Sinking Springs. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 1, 3:28 PM EST
Where
Berks County, 0.53 mi E of (Rdg)spaatz Fld Read
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
40.380, -75.960

The Reading Airport measured a 58 mph thunderstorm wind gust, and 45 mph sustained wind.

Thunderstorm Wind, Berks

When
July 1, 3:31 PM EST
Where
Berks County, 0.53 mi E of (Rdg)spaatz Fld Read
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
40.380, -75.960

The Reading Airport measured a 63 mph thunderstorm wind gust, and 41 mph sustained wind.

Thunderstorm Wind, Berks

When
July 1, 3:38 PM EST
Where
Berks County, Gibralter
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.280, -75.870

Picture shows large tree down across Main Street in Gibraltar. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 1, 3:40 PM EST
Where
Berks County, 0.53 mi E of Wyomissing Hills
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.330, -75.960

A Tree was uprooted. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 1, 3:40 PM EST
Where
Berks County, 1.48 mi NNW of Oley
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.400, -75.790

Some trees down on Lake Road in Oley, some blocking the roadway. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 1, 3:46 PM EST
Where
Berks County, 0.87 mi SW of Yellow House
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.310, -75.760

Some large trees blown over on Weavertown Road in Douglassville. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 1, 3:46 PM EST
Where
Berks County, 0.53 mi W of Earlville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.320, -75.740

Social media post shows several trees down in Locust Grove in Amity. Time estimated from radar.

Tornado, Berks

When
July 1, 3:47 PM EST to 3:49 PM EST
Where
Berks County, 0.69 mi S of Yellow House to 0.52 mi W of Earlville
Rating
EF0
Path length
0.9 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
40.310, -75.750

A brief and weak tornado touched down on Weavertown Lane in Amity Township Berks County, Pennsylvania during the late afternoon of July 1. Several trees had large limbs broken or snapped off, some of which were twisted, although these were all softwood trees. At least one tree was uprooted. Sporadic tree damage continued down Weavertown Lane with the tornado crossing Old Swede Road. The direction of the damage had some variability to it. The tornado may have partially lifted for a time, however the visible damage ended across a farm field at Boyertown Pike near Camp Road where several trees were downed. Given that the damage was confined to softwood trees, this tornado was rated on the lower end of the EF0 range with peak winds to 70 mph. To the east and northeast of the tornado path however, a rear-flank downdraft with straight-line winds up to 70 mph continued toward Boyertown with additional tree damage and then to the north side of Gilbertsville in Montgomery County where more tree damage occurred. There were several other areas of wind damage in Berks County, and the probable cause of this was severe straight-line winds.

Thunderstorm Wind, Berks

When
July 1, 3:48 PM EST
Where
Berks County, 1.26 mi WSW of New Jerusalem
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.440, -75.770

Tree into a house on Conrad Road with multiple people trapped.

Thunderstorm Wind, Berks

When
July 1, 3:48 PM EST
Where
Berks County, 0.87 mi SW of Yellow House
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.310, -75.760

Multiple trees uprooted and snapped on Weavertown Road. Tornado possible. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 1, 3:56 PM EST
Where
Berks County, 0.53 mi W of Boyertown
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.330, -75.640

Social media post showed a tree down blocking a roadway in Boyertown. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 1, 3:58 PM EST
Where
Berks County, 0.87 mi NW of Oley
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.390, -75.790

A tree fell on a car. Time estimated from radar.

Thunderstorm Wind, Montgomery

When
July 1, 3:58 PM EST
Where
Montgomery County, New Hanover
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
40.300, -75.580

Multiple reports of trees and wires down. Time estimated from radar.

Thunderstorm Wind, Montgomery

When
July 1, 4:00 PM EST
Where
Montgomery County, 1.72 mi WSW of Sassamansville
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
40.340, -75.600

Multiple trees snapped and uprooted. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 1, 4:14 PM EST
Where
Berks County, Seisholtzville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.470, -75.600

Multiple trees snapped and uprooted. Time estimated from radar.

Thunderstorm Wind, Montgomery

When
July 1, 4:53 PM EST
Where
Montgomery County, 0.69 mi N of West Pt
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.210, -75.280

Multiple trees snapped and uprooted. Time estimated from radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyThe tornado archive for Pennsylvania, 2025Warnings in Pennsylvania, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1282978, 1282979, 1282980, 1282981, 1282982, 1282983, 1282984, 1282985, 1282986, 1282987, 1282988, 1282989, 1282990, 1282991, 1282992, 1282993, 1282994, 1282995, 1282996, 1282997, 1282998, 1282999.